Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 37, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 8, 2025, 1:47 AM EST. It took effect at Mar 8, 2025, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2025, 1:47 AM EST (06:47 UTC)
- In effect from
- Mar 8, 2025, 12:00 PM EST
- Expired
- Mar 8, 2025, 8:16 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
357 WHUS71 KPHI 080647 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 147 AM EST Sat Mar 8 2025 ANZ450>455-082000- /O.NEW.KPHI.SC.Y.0037.250308T1700Z-250308T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 147 AM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Atlantic coastal waters adjacent to New Jersey and Delaware out 20 nm. * WHEN...From noon today to 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-082000- /O.NEW.KPHI.SC.Y.0037.250308T1700Z-250308T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 147 AM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay. * WHEN...From noon today to 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
3 follow-up statements
812 WHUS71 KPHI 081652 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1152 AM EST Sat Mar 8 2025 ANZ450>455-090600- /O.EXT.KPHI.SC.Y.0037.250308T1700Z-250309T0800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1152 AM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...The New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds should occur this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-090600- /O.EXT.KPHI.SC.Y.0037.250308T1700Z-250309T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1152 AM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds should occur this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Gorse
652 WHUS71 KPHI 081946 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 246 PM EST Sat Mar 8 2025 ANZ450>455-090800- /O.CON.KPHI.SC.Y.0037.000000T0000Z-250309T0800Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 246 PM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...The New Jersey and Delaware Atlantic coastal waters. * WHEN...Until 4 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds are expected to occur this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-090600- /O.CON.KPHI.SC.Y.0037.000000T0000Z-250309T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 246 PM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The strongest winds are expected to occur this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Gorse
496 WHUS71 KPHI 090116 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 816 PM EST Sat Mar 8 2025 ANZ430-431-091430- /O.CAN.KPHI.SC.Y.0037.000000T0000Z-250309T0600Z/ /O.NEW.KPHI.SC.Y.0038.250309T1500Z-250309T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 816 PM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 11 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450>455-091430- /O.CAN.KPHI.SC.Y.0037.000000T0000Z-250309T0800Z/ /O.NEW.KPHI.SC.Y.0038.250309T1500Z-250309T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 816 PM EST Sat Mar 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 11 AM to 6 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 1:47 AM EST, 0 minutes earlier.
Area forecast discussion, Mar 8, 1:47 AM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
147 AM EST Sat Mar 8 2025
.SYNOPSIS...
A weak disturbance crosses our area overnight into early Saturday
morning. Another weak low tracks well to our north Sunday night
into Monday, followed by a stronger low Monday night into Tuesday
pulling a warm front north of our area. An associated cold front
will then settle into portions of our area Tuesday night and Wednesday
before going back northward as a warm front. A cold front from the
west should then move through late Thursday into Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The main story for today is very dry and breezy conditions. This
also looks like it will be the coldest day and tonight will be
the coldest night of the next 7 days.
The weak cold front has mostly moved through our region as of 1
AM. Lingering showers are rapidly dissipating. In the wake of
the cold front, continued dry and cold air advection. The
biggest impacts of this will be the increased risk for fire
spread (more information on that is below in the fire weather
section).
While it will still be breezy, the combination of a decreasing
surface pressure gradient and the low level jet remaining north
of our region will mean that winds will be lighter than what we
have seen the last two days. Peak wind gusts today are expected
to be around 30 mph (35 mph possible in the higher terrain of
the Poconos and NW NJ).
By tonight, winds should decouple and decrease to less than 10
kt. Additionally the clearing skies and dry conditions will also
support efficient nocturnal radiational cooling. Thus, lows
tonight are expected to be in the 20s across the region.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
A warming trend will commence on Sunday and Monday.
The influence of an upper-level trough across eastern Canada will
gradually lift more toward the northeast and therefore the flow
aloft becomes less cyclonic with time. There will still be
northwesterly flow aloft however and this will steer a fairly strong
shortwave across New England. This feature may toss more cloudiness
for a time mostly across our northern areas later Sunday into
Monday. It appears though that with the forcing for ascent well
north of our area and dry air, we should remain precipitation free
despite some increased cloudiness for a time. As this occurs, a
potentially strong shortwave trough sliding across the Gulf coast
states and then off the Southeast U.S. coast Monday night will
support surface low pressure. These features are currently forecast
to slide well to our south, although some high level cloudiness
could get pulled far enough northward for a time into parts of
our area late in the weekend into early next week.
As the heights rise and the flow aloft becomes more and more from
the Midwest and Plains, milder air will advect into our area. This
should result in daytime temperatures peaking a little above average
Sunday then about 10 degrees above average for much of the area
Monday. There will still be a tightened pressure gradient in place
Sunday and this will unfortunately keep the winds elevated once
again. The wind on Sunday however is not expected to be as strong as
previous days as the overall flow within the mixing layer decreases
some. But still a notable breeze combined with a rather dry air mass
will result in a cooler feel to the air especially on Sunday.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Summary...A much warmer pattern, although some cooling should
take place late in the week.
Synoptic Overview...A more zonal flow in place across our region
will get interrupted some a few times as troughs slide across
eastern Canada and New England. There may also be a couple of
shortwave troughs passing by well to our south. Low pressure
tracking well to our north should pull a warm front to our north
Tuesday, then an associated cold front may settle into parts of our
region Tuesday night and Wednesday. The front should then reverse
course as a warm front Wednesday night as the low tracks to our
west. As the low continues to track to our north during Thursday, a
cold front moves through by Friday as high pressure builds in
from the north.
For Tuesday and Wednesday...While a more zonal flow aloft resides
over our region, an upper-level trough is forecast to slide across
eastern Canada. This trough will take surface low pressure with it,
however an associated cold front will settle into at least a portion
of our area Tuesday night and Wednesday. The front itself looks to
be on the weaker side therefore we should not have much in the way
of an air mass change assuming the front does not go much farther
south. A possible fly in the ointment though is that some guidance
shows stronger high pressure sliding across southeastern Canada. If
this ends up having a stronger southern push, then the low-level
flow will be more onshore and therefore cooler air from the chilly
ocean. Additional energy though moving into the Plains will help
organize surface low pressure, which will track northeastward. This
low will push the aforementioned front back to the north as a warm
front later Wednesday. The warmth of the air mass will peak prior to
a cold front approaching from the west. The low-level flow however
looks to be light enough at this point, which should favor a marine
influence and therefore keeping temperatures several degrees cooler
along the coastal areas.
For Thursday and Friday...The upper-level energy may split with the
parent trough sliding across southeastern Canada and New England,
which takes surface low pressure with it. Another piece of energy
slides off the Southeast U.S. coast. We therefore just get left with
a cold front crossing the area later Thursday. This setup may result
in not much in the way of precipitation chances, however will
continue with some slight chance to low-end chance PoPs for Thursday
into early Friday. Surface high pressure is then currently forecast
to build into our area from the north, resulting in a cooler air
mass but still above average. It may very well be noticeably cooler
along the coast as the low-level wind may end up being out of the
northeast or east.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Through today...VFR with decreasing mid level clouds through 18Z.
West winds around 10kt becoming northwest and increasing to
around 15 knots with gusts around 25 knots in the afternoon.
Tonight...VFR. West-northwest winds near or below 10kt shortly
after 00Z.
Outlook...
Sunday...VFR. Southwest to west wind gusts of 20-25 knots for a
time during the day.
Monday through Wednesday...VFR.
&&
.MARINE...
A period of wind gusts near 25 kt is expected this afternoon,
especially close to the shore and in the Delaware Bay. Therefore
a Small Craft advisory has been issue for this afternoon. After
that, winds and seas should stay below SCA criteria overnight.
Outlook...
Saturday night... West-northwest winds may gust gust to 25 knots to
start Saturday evening, otherwise the conditions should be below
Small Craft Advisory criteria.
Sunday through Wednesday...The conditions are anticipated to be
below Small Craft Advisory criteria.
&&
.FIRE WEATHER...
A special weather statement remains in effect for the
increasing fire spread danger today due to breezy and very dry
conditions. Wind gusts 25 to 30 mph expected with minimum RH
values between 20 and 30 percent. If the mixing layer is
slightly deeper than what we are currently forecasting, RH
values could go even lower.
The one factor working in our favor to limit the fire spread
threat is the widespread rainfall (0.75-2.00 inches) the area
received on Wednesday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from noon today to 6 PM EST this evening
for ANZ430-431-450>455.
&&
SYNOPSIS...Gorse
NEAR TERM...Johnson
SHORT TERM...Gorse
LONG TERM...Gorse
AVIATION...Gorse/Johnson
MARINE...Gorse/Johnson
FIRE WEATHER...Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.